Wyoming, 2004

Damaging Wind in Wyoming, June 14, 2004

June 14, 2004 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 14, 4:03 PM MST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 14, 4:03 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT MON JUN 14 2004

.DISCUSSION...WSR-88D RADAR AND VISIBLE SATELLITE IMAGERY SHOW
ISOLD-SCT TSTMS ACROSS CARBON/ALBANY CNTYS SO HAVE UPDATED THE
GRIDS/FORECASTS TO INCLUDE EVENING TSTMS IN AFOREMENTIONED
LOCATIONS.   -RUBIN

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
Hazardous weather outlook, Jun 14, 9:50 AM MST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT MON JUN 14 2004

NEZ001>003-019>021-054-055-WYZ059>070-151115-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1050 AM MDT MON JUN 14 2004

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING MAINLY SOUTH OF A LINE FROM SARATOGA TO ALLIANCE.  A FEW
STORMS IN THE SOUTHERN NEBRASKA PANHANDLE THIS EVENING MAY BECOME
STRONG ENOUGH TO PRODUCE SOME SMALL HAIL AND GUSTY WINDS BUT NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY
AND WEDNESDAY ESPECIALLY OVER AREAS CLOSE TO THE NORTHERN COLORADO
BORDER.  TEMPERATURES WILL BE TURNING COOLER ON WEDNESDAY AS WELL.
THURSDAY AND FRIDAY WILL BRING A BETTER CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS OVER ALL AREAS BEFORE DRIER CONDITIONS MOVE IN LATER
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING.

JLH

The radar

The Cheyenne radar (KCYS), 72 km away, was scanning. The volume nearest the first event began at 00:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Albany

When
June 14, 5:38 PM MST
Where
Albany County, 3 mi W of Laramie
Measured
56 kt (64 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.317, -105.633

Dry microburst wind.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408382.